MAUDE Adverse Event Report: KARL STORZ SE & Co. KG Working Element, bipolar

KARL STORZ SE & Co. KG Working Element, bipolar
Model Number 26040EB
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the patient complained of shortness of breath, so we switched from local to general anesthesia.An ultrasound examination confirmed that the patient had developed an air embolism.We then used a stent to remove 20 cc of air from the inferior vena cava.No permanent impairment or long-term adverse outcome was reported.Cross reference mdr: 9610617-2026-01919.
 
Additional Manufacturer Narrative
The affected device has been requested by the manufacturer but has not yet returned for evaluation.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).Cross reference internal complaint id: (b)(4).

Brand Name
Working Element, bipolar
Common Device Name
Working Element, bipolar
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
MDR Report Key50212546
Report Number50212546
Device Sequence Number14983149
Product Code HIH
UDI-Device Identifier04048551091784
UDI-Public04048551091784
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2026
Report Date (Section F) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040EB
Device Catalogue Number26040EB
Device Lot NumberSL06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/04/2026
Event Location Hospital
Date Report to Manufacturer08/11/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/11/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown